Tygacil® (tigecycline) –New Boxed Warning Due to Increased Risk of Death
A new boxed warning was added to the prescribing information for Tygacil (tigecycline) regarding the increased risk of death associated with IV use of tigecycline for FDA-approved and off-label uses. Tigecycline was associated with a 0.6% higher risk of death compared to other antibacterial treatments in a recent analysis. Deaths were due to underlying medical conditions, worsening infection, and complications of infection. Tigecycline is labeled to treat community-acquired bacterial pneumonia, complicated skin and skin structure infections, and complicated intra-abdominal infections. Reserve the use of tigecycline for cases where other antibiotics cannot be used.
- MedWatch Alert – September 27, 2013
- MedWatch Alert – September 1, 2010
- FDA drug safety information – September 27, 2013
- Updated Tygacil prescribing information
September 30, 2013; University of Utah, Drug Information Service. Copyright 2013, Drug Information Service, University of Utah, Salt Lake City, UT.